Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 124, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 4, 2015, 3:25 PM EDT for Carroll County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2015, 3:25 PM EDT (19:25 UTC)
- Expired
- Sep 4, 2015, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Carroll County, IN
The radar
The Northern Indiana radar (KIWX), 111 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231
WUUS53 KIND 041925
SVRIND
INC015-042015-
/O.NEW.KIND.SV.W.0124.150904T1925Z-150904T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
325 PM EDT FRI SEP 4 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 415 PM EDT
* AT 324 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MONTICELLO...MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
DELPHI...FLORA...CAMDEN AND YEOMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4073 8652 4069 8652 4069 8649 4052 8651
4062 8677 4066 8677 4066 8676 4067 8674
4068 8674 4068 8676 4070 8676 4072 8675
4072 8676 4073 8675 4074 8673
TIME...MOT...LOC 1924Z 272DEG 8KT 4067 8670
HAIL...1.00IN
WIND...<50MPH
$$
KOCH2 follow-up statements
114
WWUS53 KIND 041948
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EDT FRI SEP 4 2015
INC015-042015-
/O.CON.KIND.SV.W.0124.000000T0000Z-150904T2015Z/
CARROLL IN-
348 PM EDT FRI SEP 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL CARROLL COUNTY...
AT 347 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELPHI...OR 8
MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DELPHI...FLORA AND CAMDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4073 8652 4069 8652 4069 8649 4052 8651
4062 8677 4066 8677 4066 8671 4067 8666
4068 8662 4069 8661 4073 8658
TIME...MOT...LOC 1947Z 272DEG 8KT 4067 8663
HAIL...1.00IN
WIND...<50MPH
$$
KOCH717
WWUS53 KIND 042017
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
417 PM EDT FRI SEP 4 2015
INC015-042027-
/O.EXP.KIND.SV.W.0124.000000T0000Z-150904T2015Z/
CARROLL IN-
417 PM EDT FRI SEP 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CARROLL COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
INDIANAPOLIS.
LAT...LON 4073 8652 4069 8652 4069 8649 4052 8651
4062 8677 4066 8677 4066 8671 4067 8666
4068 8662 4069 8661 4073 8658
TIME...MOT...LOC 2015Z 272DEG 8KT 4067 8663
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:15 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 4, 2:15 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EDT FRI SEP 4 2015 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 127 PM EDT FRI SEP 4 2015 WEAK BUT HOT HIGH PRESSURE IN PLACE OVER THE OHIO VALLEY WILL PROVIDE WARM AND HUMID WEATHER THROUGH THE HOLIDAY WEEKEND. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THROUGH THE WEEKEND...HOWEVER MOST AREAS WILL REMAIN DRY...HOT AND HUMID. A WEAK COOL FRONT IS EXPECTED TO PASS ACROSS THE AREA ON MONDAY NIGHT AND THIS WILL BRING SOME RELIEF TO THE HEAT AND HUMIDITY DURING THE NEXT WORK WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 127 PM EDT FRI SEP 4 2015 SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS WEAK BUT BROAD AND POORLY ORGANIZED HIGH PRESSURE IN PLACE ACROSS APPALACHIA AND THE OHIO VALLEY. WATER VAPOR IMAGERY SHOWS A STRONG RIDGE IN PLACE ALOFT ACROSS THE EASTERN UNITED STATES...HOWEVER A WEAK UPPER LOW WAS CUT OFF FROM THE FLOW ALOFT OVER MICHIGAN. DEW POINT TEMPS REMAINED RATHER HUMID ACROSS THE REGION IN THE UPPER 60S AND LOWER 70S. MAIN FORECAST ISSUE FOR TONIGHT WILL BE POPS. GFS AND NAM CONTINUE TO SUGGEST THE CUT OFF LOW ALOFT WILL RETROGRADE AND SAG SOUTH SOMEWHAT INTO NORTHERN INDIANA OVERNIGHT. TIME HEIGHTS ONLY SHOW LOWER LEVEL MOISTURE AVAILABLE...REPRESENTING THE VERY HIGH SURFACE DEW POINTS. FORECAST SOUNDINGS CONTINUE TO SHOW A RELATIVELY DRY COLUMN WITH CONDITIONS ONLY FAVORABLE FOR DIURNAL CONVECTION DURING THE EARLY EVENING. RAPID REFRESH APPEARS A BIT OVERDONE WITH EXPECTED CONVECTION THIS AFTERNOON...SHOWING WIDESPREAD COVERAGE. GIVEN THE RECENT TRENDS AND THE LACK OF ONGOING PRECIP WILL TREND BEARISH ON POPS. WILL BE UNABLE TO RULE OUT SOME LOW POP CHANCES EARLY THIS EVENING...PARTICULARLY ACROSS THE NORTH...BUT WILL ATTEMPT TO TREND TOWARD A DRY A DRY FORECAST OVERNIGHT. AS FOR TEMPS...THERE CONTINUES TO BE LITTLE CHANGE IN THE OVERALL PATTERN. WILL STICK CLOSE TO PERSISTENCE. AGAIN WITH LIGHT WINDS...MOSTLY CLEAR SKIES AND VERY LOW DEW POINT DEPRESSIONS EXPECTED...FAVORABLE CONDITIONS WILL EXIST FOR FOG. THUS WILL CONTINUE WITH PATCHY FOG MENTION...PARTICULARLY AWAY THE THE URBAN HEAT ISLAND. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 127 PM EDT FRI SEP 4 2015 MODELS REMAIN IN PRETTY GOOD AGREEMENT DURING THIS PERIOD AND WILL USE A BLEND. UPPER FLOW REMAINS HIGHLY AMPLIFIED THROUGH MONDAY WITH A STRONG RIDGE IN PLACE ACROSS THE GREAT LAKES AND THE OHIO VALLEY. MEANWHILE AT THE SURFACE THE WEAK AND POORLY ORGANIZED HIGH PRESSURE SYSTEM REMAINS IN PLACE...PROVIDING WEAK SOUTHERLY FLOW AND VERY MOIST DEW POINTS IN THE UPPER 60S AND LOW 70S. LITTLE CHANGE IN THE OVERALL PATTERN IS EXPECTED DURING THIS PERIOD AND WILL CONTINUE WITH A PERSISTENCE TYPE FORECAST THROUGH THE PERIOD. FORECAST SOUNDINGS CONTINUE TO SUGGEST PLENTIFUL LOWER LEVEL MOISTURE WITH DRY AIR ALOFT AND NO LIFT. EACH DAY FORECAST SOUNDINGS SHOW CONVECTIVE TEMPS IN THE UPPER 80S TO AROUND 90...WITH CAPE DIMINISHING EACH DAY...FALLING FROM AROUND 2000 J/KG ON SATURDAY TO NEAR 1200 J/KG ON MONDAY. WITH LITTLE SUPPORT IN THE AREA...ONLY CHANCES FOR PRECIP WILL BE DUE TO DIURNAL HEATING. AS THE HEAT BUILDS THROUGH THE WEEKEND...EVEN THAT WILL DIMINISH SOME AS CAPE LESSENS. THUS WILL PROBABLY NEED EVERY LOW POPS ON AT LEAST SATURDAY TO COVER FOR THE ISOLATED POP UP SHOWER...BUT MAY BE ABLE TO TREND TOWARD A DRY FORECAST ON SUNDAY AND MONDAY DEPENDING UPON COLLABORATION. AS FOR TEMPS...THICKNESSES AND 850MB TEMPS APPEAR RATHER STEADY STATE THROUGH THE PERIOD. THUS WILL TREND TOWARD A PERSISTENCE TYPE FORECAST FRO HIGHS AND LOWS. MAVMOS LOOKS TO HAVE A PRETTY GOOD HANDLE ON THAT. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 215 PM EDT FRI SEP 4 2015 MODELS ARE CLOSE ENOUGH THAT THE SUPERBLEND INITIALIZATION WAS ACCEPTED FOR MOST ITEMS. AN UPPER RIDGE WILL FLATTEN OUT AND ALLOW UPPER TROUGHING TO BUILD INTO THE EASTERN USA. THIS WILL RESULT IN CHANCES FOR RAIN AND A COOLING TREND DURING THE LONG TERM. A COLD FRONT WILL GRADUALLY WORK ITS WAY THROUGH THE AREA DURING THE LONG TERM. THE RESULT WILL BE CHANCES FOR RAIN MONDAY NIGHT THROUGH THURSDAY...WITH BEST CHANCES TUESDAY NIGHT INTO WEDNESDAY. HIGH TEMPERATURES WILL START OUT IN THE UPPER 80S ON TUESDAY BUT END UP IN THE 70S THURSDAY AND FRIDAY. && .AVIATION /DISCUSSION FOR THE 041800Z TAF ISSUANCE/... ISSUED AT 1232 PM EDT FRI SEP 4 2015 MVFR /POTENTIALLY IFR/ FOG AT ALL BUT KIND OVERNIGHT...OTHERWISE VFR. SCATTERED CUMULUS WILL DISSIPATE AFTER SUNSET. ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON...ESPECIALLY NEAR KLAF...BUT ODDS OF THEM HITTING A TERMINAL ARE TOO LOW TO MENTION IN THE TAF. SHALLOW GROUND FOG LIKELY TO DEVELOP AGAIN TONIGHT AT ALL BUT KIND. PUT MVFR FOG WITH MENTION OF DENSE SHALLOW FOG. THIS WILL BURN OFF QUICKLY...BY 13Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....50 AVIATION...50
Hazardous weather outlook, Sep 4, 4:48 AM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS 448 AM EDT FRI SEP 4 2015 INZ021-028>031-035>049-051>057-060>065-067>072-050900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 448 AM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY EVENING MAINLY NORTH OF THE I 70 CORRIDOR. A FEW STORMS MAY PRODUCE CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL. HOWEVER WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER AT THIS TIME. HAZARDS: CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL. TIMING: LATE THIS AFTERNOON THROUGH THE EARLY EVENING. DISCUSSION: A VERY WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE REGION THROUGH LABOR DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: A FEW LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH LABOR DAY. THUNDERSTORM CHANCES WILL INCREASE THROUGH THE MIDDLE OF NEXT WEEK. A FEW STRONG STORMS ARE POSSIBLE BEGINNING EARLY NEXT WEEK...HOWEVER WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER AT THIS TIME. DISCUSSION: A BROAD UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE MISSISSIPPI VALLEY. THE COMBINATION OF A VERY WARM AND HUMID AIRMASS AND A COUPLE OF WEAK UPPER DISTURBANCES WILL PRODUCE A FEW AFTERNOON THUNDERSTORMS THROUGH THIS WEEKEND. A COLD FRONT WILL MOVE INTO CENTRAL INDIANA BY THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN A BETTER CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:01 PM EDT | Areal Flood Advisory | IND | Carroll | 3 hr |
| Sep 4, 4:36 PM EDT | Flash Flood Warning | IND | Carroll | 3 hr |
| Sep 4, 4:46 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 29 min |
| Sep 4, 5:14 PM EDT | Areal Flood Advisory | IND | Hancock | 3 hr |
| Sep 4, 5:35 PM EDT | Special Weather Statement | IND | Hancock | 40 min |
| Sep 4, 5:42 PM EDT | Special Weather Statement | IND | Delaware | 48 min |
| Sep 4, 7:39 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Putnam | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.